Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I have been taking Amitriptyline for one week now , to help with my IBS of 20 years. But for the week i have been taking it it has made me have really bad diarrhea which is the main problem I have with my IBS. Has anyone else suffered from this side effect on this drug, i am wondering whether to carry on and hope that my body will get used to it or just stop as it clearly isnt working?
 

·
Registered
Joined
·
82 Posts
I have been taking Amitriptyline for one week now , to help with my IBS of 20 years. But for the week i have been taking it it has made me have really bad diarrhea which is the main problem I have with my IBS. Has anyone else suffered from this side effect on this drug, i am wondering whether to carry on and hope that my body will get used to it or just stop as it clearly isnt working?
I have had some diarrhea all weekend. When I got to work I took an antriptyline to stop it. I usually take it and it helps with the spasms too. Like Kathleen said, some Rx's work different on different bodies.
 

·
Registered
Joined
·
1,528 Posts
I have been taking Amitriptyline now for well over a year, but I cannot attribute regular 'D' to it, although I have experienced bouts of 'D' during that time. I believe that it is designed/used to ease and relax the gut during the normal motility/transit process. As there is no 'one cure for all' with IBS, it seems logical to me that it is down to how the individual handles it (this is probably true for most drugs). Also, it may be reacting with the food regime that you are on, and the results are not as you would want them to be. I know that the week probably feel more like a month, but I would give them at least a month so that they have a chance of working. But it maybe that, out of all the drugs available, this one is not for you.Baz
 

·
Registered
Joined
·
1,330 Posts
When I took Amitryptiline it did loosen my bowels too,so different strokes for different folks.
 

·
Registered
Joined
·
224 Posts
I had tried taking it previously and quite after a few days because the side effects weren't for me (sedation). I decided to give it another shot since nothing has been helping lately. I have been taking it for a week and although it has slowed down some of the spasms it hasn't helped my D at all so I'm going to give it up again.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top